If you develop side-effects from a medication, these should be reported to your physician. Hopefully, your physician has gone over all of the common side-effects and any noteworthy potential serious side-effects with you. However, there are numerous uncommon and rare side-effects which can occur. For instance, I recently had a patient prescribed quetiapine (Seroquel) by another psychiatrist. She developed bilateral cataracts and had to have surgery. The producer has a warning based on dog research but the FDA has been uncertain if the side-effect will occur in humans. Another patient, again receiving a medicine from another psychiatrist, had to be hospitalized briefly with kidney stones due to topiramate (Topamax).
In addition to telling your physician, all serious side-effects should be reported to the U.S. Food and Drug Administration. This can be done by your physician, and, if I am your doctor, I will be happy to do it for you, as I did in the cases above. Unfortunately, most doctors are far busier than I am and frequently don't get around to reporting serious side-effects. However, it is easy for you to make the report yourself. Simply click here on MedWatch and the FDA will help you enter the data directly into their reporting system. This will provide an invaluable assistance to the FDA and to all physicians and their patients by allowing a more accurate measure of uncommon but serious side-effects.